Alert archive / Iowa / Wind Chill Warnings in 2008

Wind Chill Warning 1, NWS Quad Cities, IA

January 24, 200813 counties in Iowa; 5 counties in Illinois

NWS Quad Cities, IA issued this wind chill warning at Jan 24, 2008, 3:39 AM CST for 13 counties in Iowa; 5 counties in Illinois. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 24, 2008, 3:39 AM CST (09:39 UTC)
Expired
Jan 24, 2008, 10:00 AM CST
In force
6 hr
Issued by
NWS Quad Cities, IA

Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Carroll County, IL, Jo Daviess County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 52 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 24, 6:35 AM CSTEXTREME COLD -20.62 N West Liberty, IA
Jan 24, 6:45 AM CSTEXTREME COLD -214 W Maquoketa, IALOW SO FAR IS 21 BELOW ZERO. CURRENTLY 19 BELOW.
Jan 24, 7:00 AM CSTEXTREME COLD -283 W Stanley, IA
Jan 24, 7:30 AM CSTEXTREME COLD -23Lowden, IA
Jan 24, 7:38 AM CSTEXTREME COLD -23Cedar Rapids Municipal, IANEW RECORD LOW. PREVIOUS RECORD WAS -18 SET IN 1897.
Jan 24, 8:27 AM CSTEXTREME COLD -18Dubuque Regional Airpor, IAONE DEGREE FROM THE RECORD LOW OF -19 DEGREES LAST SET IN 1936.
Jan 24, 8:50 AM CSTEXTREME COLD -17Clinton, IANEW RECORD LOW. PREVIOUS RECORD WAS -16 SET IN 1936. THIS READING IS THE COLDEST CLINTON HAS BEEN SINCE DECEMBER 25TH...2000 WHEN IT WAS -19.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDVN 240939
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 AM CST THU JAN 24 2008

...BITTER COLD WIND CHILL TEMPERATURES TONIGHT...

.BITTER COLD ARCTIC AIR OVER THE AREA HAS RESULTED IN BITTER COLD
WIND CHILL TEMPERATURES. WIND SPEEDS UP TO 10 MPH AND TEMPERATURES
FALLING TO AROUND 15 DEGREES BELOW ZERO HAVE CREATED DANGEROUSLY
COLD WIND CHILLS. WHILE THE WIND WILL CONTINUE TO DIMINISH TOWARD
SUNRISE...WITH TEMPERATURES WELL BELOW ZERO...WIND CHILLS WILL
REMAIN BITTER COLD.

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015-241600-
/O.UPG.KDVN.WC.Y.0003.000000T0000Z-080124T1600Z/
/O.NEW.KDVN.WC.W.0001.080124T0939Z-080124T1600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND
339 AM CST THU JAN 24 2008

...WIND CHILL WARNING IN EFFECT UNTIL 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING.
THIS REPLACES THE WIND CHILL ADVISORY THAT HAD BEEN IN EFFECT.

THE COMBINATION OF TEMPERATURES DROPPING TO 15 TO 17 BELOW ZERO
AND NORTHWEST WINDS UP TO 10 MPH HAS RESULTED IN DANGEROUSLY COLD
WIND CHILL READINGS. THE WIND CHILL WILL BE AS LOW AS 30 TO 35
DEGREES BELOW ZERO THROUGH SUNRISE.

A WIND CHILL WARNING MEANS A COMBINATION OF WIND AND BITTERLY
COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES....
RESULTING IN FROST BITE ...HYPOTHERMIA...OR EVEN DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS
APPROPRIATELY IN LAYERS COVERING ALL EXPOSED SKIN. 

$$

IAZ076>078-087>089-098-099-ILZ016>018-024>026-034-035-MOZ009-010-
241600-
/O.CON.KDVN.WC.Y.0003.000000T0000Z-080124T1600Z/
KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-
LEE-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-
MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...
MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
339 AM CST THU JAN 24 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

THE COMBINATION OF TEMPERATURES DROPPING BELOW ZERO AND WIND
SPEEDS AROUND 10 MPH WILL RESULT IN BITTER COLD WIND CHILL
READINGS. THE WIND CHILL WILL BE AS LOW AS 20 TO 30 DEGREES BELOW
ZERO THROUGH MID MORNING. 

A WIND CHILL ADVISORY MEANS THAT WIND COMBINED WITH VERY COLD AIR
WILL GENERATE LOW WIND CHILLS...WHICH MAY RESULT IN FROST BITE OR
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...DRESS IN LAYERS AND COVER ALL EXPOSED SKIN.

$$
5 follow-up statements
000 
WWUS43 KDVN 240946 CCA
WSWDVN

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 AM CST THU JAN 24 2008

...BITTER COLD WIND CHILL TEMPERATURES THIS MORNING...

.WIND SPEEDS UP TO 10 MPH AND TEMPERATURES FALLING TO AROUND 15
DEGREES BELOW ZERO HAVE CREATED DANGEROUSLY COLD WIND CHILLS.
WHILE THE WIND WILL CONTINUE TO DIMINISH TOWARD SUNRISE...WITH
TEMPERATURES WELL BELOW ZERO WIND CHILLS WILL REMAIN BITTER COLD.

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015-241600-
/O.UPG.KDVN.WC.Y.0003.000000T0000Z-080124T1600Z/
/O.NEW.KDVN.WC.W.0001.080124T0945Z-080124T1600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND
345 AM CST THU JAN 24 2008

...WIND CHILL WARNING IN EFFECT UNTIL 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING.
THIS REPLACES THE WIND CHILL ADVISORY THAT HAD BEEN IN EFFECT.

THE COMBINATION OF TEMPERATURES DROPPING TO 15 TO 17 BELOW ZERO
AND NORTHWEST WINDS UP TO 10 MPH HAS RESULTED IN DANGEROUSLY COLD
WIND CHILL READINGS. THE WIND CHILL WILL BE AS LOW AS 30 TO 35
DEGREES BELOW ZERO THROUGH SUNRISE.

A WIND CHILL WARNING MEANS A COMBINATION OF WIND AND BITTERLY
COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES....
RESULTING IN FROST BITE ...HYPOTHERMIA...OR EVEN DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS
APPROPRIATELY IN LAYERS COVERING ALL EXPOSED SKIN. 

$$

IAZ076>078-087>089-098-099-ILZ016>018-024>026-034-035-MOZ009-010-
241600-
/O.CON.KDVN.WC.Y.0003.000000T0000Z-080124T1600Z/
KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-
LEE-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-
MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...
MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
345 AM CST THU JAN 24 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

THE COMBINATION OF TEMPERATURES DROPPING BELOW ZERO AND WIND
SPEEDS AROUND 10 MPH WILL RESULT IN BITTER COLD WIND CHILL
READINGS. THE WIND CHILL WILL BE AS LOW AS 20 TO 30 DEGREES BELOW
ZERO THROUGH MID MORNING. 

A WIND CHILL ADVISORY MEANS THAT WIND COMBINED WITH VERY COLD AIR
WILL GENERATE LOW WIND CHILLS...WHICH MAY RESULT IN FROST BITE OR
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...DRESS IN LAYERS AND COVER ALL EXPOSED SKIN.

$$
000 
WWUS43 KDVN 241509
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
909 AM CST THU JAN 24 2008

...DANGEROUSLY TEMPERATURES AND WIND CHILLS THIS MORNING...

.AIR TEMPERATURES IN THE RANGE OF ZERO TO 20 BELOW...COMBINED
WITH 5 TO 10 MPH WINDS WILL CONTINUE TO CREATE DANGEROUSLY COLD
WIND CHILLS THIS MORNING. ALTHOUGH TEMPERATURES WILL CONTINUE TO
GRADUALLY RISE THIS MORNING ...THE WIND CHILL INDEX VALUES WILL
REMAIN BITTER COLD. 

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015-241615-
/O.CON.KDVN.WC.W.0001.000000T0000Z-080124T1600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND
909 AM CST THU JAN 24 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

THE COMBINATION OF TEMPERATURES DROPPING TO 15 TO 17 BELOW ZERO
AND NORTHWEST WINDS UP TO 10 MPH WILL CONTINUE TO RESULT IN
DANGEROUSLY COLD WIND CHILL READINGS. THE WIND CHILL WILL BE AS
LOW AS 30 TO 35 DEGREES BELOW ZERO THROUGH 10 AM.

A WIND CHILL WARNING MEANS A COMBINATION OF WIND AND BITTERLY
COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES....
RESULTING IN FROST BITE...HYPOTHERMIA...OR EVEN DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS
APPROPRIATELY IN LAYERS COVERING ALL EXPOSED SKIN.

$$

IAZ076>078-087>089-098-099-ILZ016>018-024>026-034-035-MOZ009-010-
241615-
/O.CON.KDVN.WC.Y.0003.000000T0000Z-080124T1600Z/
KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-
LEE-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-
MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...
MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
909 AM CST THU JAN 24 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

THE COMBINATION OF TEMPERATURES FROM ZERO TO 10 BELOW AND 5 TO 10
MPH WINDS WILL CONTINUE TO RESULT IN BITTER COLD WIND CHILL
READINGS. WIND CHILL INDEX TEMPERATURES WILL REMAIN IN THE RANGE
OF 20 TO 30 DEGREES BELOW ZERO THROUGH 10 AM.

A WIND CHILL ADVISORY MEANS THAT WIND COMBINED WITH VERY COLD AIR
WILL GENERATE LOW WIND CHILLS...WHICH MAY RESULT IN FROST BITE OR
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...DRESS IN LAYERS AND COVER ALL EXPOSED SKIN.

$$

DLS
000 
WWUS43 KDVN 241526 CCA
WSWDVN

URGENT - WINTER WEATHER MESSAGE...CORRECTED HEADLINE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
909 AM CST THU JAN 24 2008

...DANGEROUSLY COLD TEMPERATURES AND WIND CHILLS THIS MORNING...

.AIR TEMPERATURES IN THE RANGE OF ZERO TO 20 BELOW...COMBINED
WITH 5 TO 10 MPH WINDS WILL CONTINUE TO CREATE DANGEROUSLY COLD
WIND CHILLS THIS MORNING. ALTHOUGH TEMPERATURES WILL CONTINUE TO
GRADUALLY RISE THIS MORNING ...THE WIND CHILL INDEX VALUES WILL
REMAIN BITTER COLD. 

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015-241615-
/O.CON.KDVN.WC.W.0001.000000T0000Z-080124T1600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND
909 AM CST THU JAN 24 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

THE COMBINATION OF TEMPERATURES DROPPING TO 15 TO 17 BELOW ZERO
AND NORTHWEST WINDS UP TO 10 MPH WILL CONTINUE TO RESULT IN
DANGEROUSLY COLD WIND CHILL READINGS. THE WIND CHILL WILL BE AS
LOW AS 30 TO 35 DEGREES BELOW ZERO THROUGH 10 AM.

A WIND CHILL WARNING MEANS A COMBINATION OF WIND AND BITTERLY
COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES....
RESULTING IN FROST BITE...HYPOTHERMIA...OR EVEN DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS
APPROPRIATELY IN LAYERS COVERING ALL EXPOSED SKIN.

$$

IAZ076>078-087>089-098-099-ILZ016>018-024>026-034-035-MOZ009-010-
241615-
/O.CON.KDVN.WC.Y.0003.000000T0000Z-080124T1600Z/
KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-
LEE-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-
MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...
MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
909 AM CST THU JAN 24 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

THE COMBINATION OF TEMPERATURES FROM ZERO TO 10 BELOW AND 5 TO 10
MPH WINDS WILL CONTINUE TO RESULT IN BITTER COLD WIND CHILL
READINGS. WIND CHILL INDEX TEMPERATURES WILL REMAIN IN THE RANGE
OF 20 TO 30 DEGREES BELOW ZERO THROUGH 10 AM.

A WIND CHILL ADVISORY MEANS THAT WIND COMBINED WITH VERY COLD AIR
WILL GENERATE LOW WIND CHILLS...WHICH MAY RESULT IN FROST BITE OR
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...DRESS IN LAYERS AND COVER ALL EXPOSED SKIN.

$$

DLS
000 
WWUS43 KDVN 241601
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1001 AM CST THU JAN 24 2008

...DANGEROUSLY COLD TEMPERATURES AND WIND CHILLS THIS MORNING...

.TEMPERATURES STRUGGLING TO RISE INTO THE RANGE OF ZERO TO 10 BELOW 
WILL COMBINE WITH 5 TO 10 MPH WINDS TO CREATE DANGEROUSLY COLD WIND 
CHILLS LATE THIS MORNING ACROSS EASTERN IOWA INTO NORTHWEST
ILLINOIS. 

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015-241800-
/O.EXP.KDVN.WC.W.0001.000000T0000Z-080124T1600Z/
/O.EXB.KDVN.WC.Y.0003.080124T1601Z-080124T1800Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND
1001 AM CST THU JAN 24 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL WARNING WILL EXPIRE AT 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE
WIND CHILL WARNING WILL EXPIRE AT 10 AM CST THIS MORNING. 

ALTHOUGH TEMPERATURES HAVE RISEN SOME THIS MORNING...READINGS WILL
REMAIN BITTER COLD...IN THE RANGE OF ZERO TO 10 BELOW THROUGH
NOON. THE COMBINATION OF SUBZERO TEMPERATURES AND 5 TO 10 MPH
WINDS WILL KEEP WIND CHILL INDEX VALUES IN THE RANGE OF 120 TO 30
BELOW ZERO AT TIMES THROUGH NOON. 

A WIND CHILL ADVISORY MEANS THAT WIND COMBINED WITH VERY COLD AIR
WILL GENERATE LOW WIND CHILLS...WHICH MAY RESULT IN FROST BITE OR
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...DRESS IN LAYERS AND COVER ALL EXPOSED SKIN.


$$

IAZ076>078-087>089-098-099-ILZ016>018-024>026-034-035-MOZ009-010-
241715-
/O.EXP.KDVN.WC.Y.0003.000000T0000Z-080124T1600Z/
KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-
LEE-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-
MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...
MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
1001 AM CST THU JAN 24 2008

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. 

ALTHOUGH TEMPERATURES AND WIND CHILLS WILL REMAIN QUITE COLD
TODAY...THE WIND CHILL INDEX WILL NOT BE AS BITTER COLD AS
EARLIER THIS MORNING AND THE WIND CHILL ADVISORY WILL BE ALLOWED
TO EXPIRE.

$$

SHEETS
000 
WWUS43 KDVN 241641 CCA
WSWDVN

URGENT - WINTER WEATHER MESSAGE...CORRECTED TYPO
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1001 AM CST THU JAN 24 2008

...DANGEROUSLY COLD TEMPERATURES AND WIND CHILLS THIS MORNING...

.TEMPERATURES STRUGGLING TO RISE INTO THE RANGE OF ZERO TO 10 BELOW 
WILL COMBINE WITH 5 TO 10 MPH WINDS TO CREATE DANGEROUSLY COLD WIND 
CHILLS LATE THIS MORNING ACROSS EASTERN IOWA INTO NORTHWEST
ILLINOIS. 

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015-241800-
/O.EXP.KDVN.WC.W.0001.000000T0000Z-080124T1600Z/
/O.EXB.KDVN.WC.Y.0003.080124T1601Z-080124T1800Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND
1001 AM CST THU JAN 24 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL WARNING WILL EXPIRE AT 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE
WIND CHILL WARNING WILL EXPIRE AT 10 AM CST THIS MORNING. 

ALTHOUGH TEMPERATURES HAVE RISEN SOME THIS MORNING...READINGS WILL
REMAIN BITTER COLD...IN THE RANGE OF ZERO TO 10 BELOW THROUGH
NOON. THE COMBINATION OF SUBZERO TEMPERATURES AND 5 TO 10 MPH
WINDS WILL KEEP WIND CHILL INDEX VALUES IN THE RANGE OF 20 TO 30
BELOW ZERO AT TIMES THROUGH NOON. 

A WIND CHILL ADVISORY MEANS THAT WIND COMBINED WITH VERY COLD AIR
WILL GENERATE LOW WIND CHILLS...WHICH MAY RESULT IN FROST BITE OR
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...DRESS IN LAYERS AND COVER ALL EXPOSED SKIN.


$$

IAZ076>078-087>089-098-099-ILZ016>018-024>026-034-035-MOZ009-010-
241715-
/O.EXP.KDVN.WC.Y.0003.000000T0000Z-080124T1600Z/
KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-
LEE-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-
MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...
MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
1001 AM CST THU JAN 24 2008

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. 

ALTHOUGH TEMPERATURES AND WIND CHILLS WILL REMAIN QUITE COLD
TODAY...THE WIND CHILL INDEX WILL NOT BE AS BITTER COLD AS
EARLIER THIS MORNING AND THE WIND CHILL ADVISORY WILL BE ALLOWED
TO EXPIRE.

$$

SHEETS

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill warning went out at Jan 23, 3:29 PM CST, 12 hours 10 minutes earlier.

Area forecast discussion, Jan 23, 3:29 PM CST, 12 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
329 PM CST WED JAN 23 2008

.SYNOPSIS...
SLOW MOVING AXIS OF LIGHT SNOW WAS ACROSS CWA ROUGHLY BETWEEN
HIGHWAY 34 AND HIGHWAY 30 CORRIDOR AT 21Z. HEAVIEST SNOW SO FAR HAS
BEEN IN 1 TO 1.5 INCH RANGE ALONG HIGHWAY 30 IN EASTERN IA. THIS
SNOW WAS ASSOCIATED WITH A LOW PRESSURE CLIPPER SYSTEM ANALYZED OVER
SE IA AT 18Z. AXIS OF PRESSURE FALLS NEAR STL AND MUCH LARGER AXIS
OF RISES...5 MB/3 HRS OVER SE SD...INDICATE SYSTEM SHOULD
CONTINUE TO PROGRESS SE. ARCTIC AIRMASS WILL FOLLOW TONIGHT INTO
THU...WITH BITTER COLD WIND CHILL INDEX AS PRESSURE GRADIENT
BETWEEN SURFACE HIGH OVER DAKOTAS AND DEPARTING LOW BRING PERIOD
OF 15 TO 25 MPH WINDS OVERNIGHT.

&&

.SHORT TERM...TONIGHT AND THURSDAY...
BITTER COLD TEMPERATURES AND WIND CHILLS ARE MAIN ISSUES IN SHORT
TERM. WILL WALK CURRENT SNOW AXIS SE OUT OF AREA THIS EVENING WITH
CURRENT SNOWFALL RATES AND VISIBILITIES SUPPORTING HALF TO 1 INCH
AMOUNTS OVER FAR SE IA INTO W CENTRAL IL THIS EVENING.
THEN...NW WINDS WILL INCREASE TO 15 TO 20 MPH RANGE WITH FEW
HIGHER GUSTS IN E CENTRAL IA THIS EVENING PULLING DOWN AS SUB ZERO
AIRMASS CURRENTLY OVER MN. HAVE MOVED UP START TIME FOR WIND CHILL
ADVISORY IN EASTERN IA AND ALSO EXPANDED S AND SE OVER REMAINDER
OF CWA FOR WIND CHILLS DIPPING INTO 15 TO 20 BELOW RANGE AFTER
MIDNIGHT. WINDS SHOULD DIMINISH SIGNIFICANTLY THU MORNING AS HIGH
PRESSURE RIDGE BUILDS EAST INTO CENTRAL IA. WINDS SHOULD DROP
BELOW 5 KTS AT MOST SITES AND HAVE ADJUSTED EXPIRATION TIME OF
ADVISORY A COUPLE HOURS EARLIER TO 16Z THU. BASED ON FRESH SNOW COVER
AND ADVECTION OF AIRMASS OUT OF ND AND MN WHERE LOWS WERE -15 TO
-20...WILL KEEP TONIGHTS MINS IN RANGE OF -10 TO -15 NORTH AND
ABOUT 5 TO 10 BELOW SOUTH. ON THU...HIGH PRESSURE OVERHEAD WILL
LIMIT MIXING AND ACCOUNTING FOR NO MORE THAN 15 TO 20 DEGREE
RISE...TEMPERATURES WILL STRUGGLE INTO SINGLE DIGITS NORTH AND
LOWER TEENS ACROSS THE SOUTH. ..SHEETS..

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...
WILL BE CONCISE DUE TO TRYING TO CATCHUP FROM SOFTWARE UPGRADE THIS
MORNING...IMPACTING EQUIPMENT OPERATIONS TODAY.  PREFER BLEND OF
UKMET WITH INPUTS FROM HI-RES ECMWF AND GFS.

COLD THURSDAY NIGHT WITH BELOW ZERO READINGS WITH MINS MOST AREAS
LATE EVENING AND EARLY OVERNIGHT.  SOME RISING MINS POSSIBLE WEST
SECTIONS FOR LATER SHIFTS TO CONSIDER. FAVORABLE EAST 1/2 MIN TEMPS
STILL A CATEGORY TOO MILD. FRIDAY INTO SATURDAY...LIGHT SNOW TO
ENVELOP AREA WITH WIDESPREAD SNOW AMOUNTS OF 1 TO 2 INCHES SUGGESTED
PER FORCING.  UPPED POPS AND LATER SHIFTS TO CONSIDER RAISING TO
LIKELY. SUNDAY INTO MONDAY...MAJOR WARMUP AS TEMPERATURES TO RISE
WITH MAX AND MIN TEMPS BASED ON STRONG LOW LEVEL JET AND WARMING
STILL 5-10 PLUS DEGREES TOO COOL.  KEPT MIX OF RAIN AND SOME FREEZING
RAIN INITIALLY FOR MONDAY BUT LIKELY JUST RAIN DUE TO STRONG WARM AIR
ADVECTION. STRONG FRONT TO PASS TUESDAY WITH PHASING ISSUES UNCLEAR
DUE TO COMPLEX PHASING OF UPPER ENERGY. THIS SHOULD BE CLARIFIED NEXT
24 HOURS.  SOME POTENTIAL FOR A WINTER STORM MID TO LATE NEXT WEEK.
..NICHOLS..

&&

.AVIATION...
A LARGE AREA OF LIGHT SNOW ASSOCIATED WITH A FAST MOVING LOW
PRESSURE SYSTEM MOVING OUT OF SE IA THIS AFTERNOON WILL EXIT THE
REGION THIS EVENING. MVFR CONDITIONS ACROSS DBQ..CID AND MLI WILL
IMPROVE TO VFR THIS EVENING WITH SNOW ENDING. NW WINDS INCREASING
TO 15 TO 25 KTS WILL USHER IN ARCTIC AIRMASS AND AREAS OF BLOWING
AND DRIFTING SNOW. OVERALL...MOST SITES WILL HAVE VFR CONDITIONS
BY MIDNIGHT. WINDS WILL DIMINISH TO LESS THAN 10 KTS TOWARD
SUNRISE THU WITH SKIES BECOMING CLEAR FROM NW TO SE OVERNIGHT.
..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 10 AM CST
     THURSDAY FOR BENTON-BUCHANAN-CEDAR-DELAWARE-DUBUQUE-IOWA-
     JACKSON-JOHNSON-JONES-KEOKUK-LINN-WASHINGTON.

     WIND CHILL ADVISORY FROM 2 AM TO 10 AM CST THURSDAY FOR CLINTON-
     DES MOINES-HENRY IA-JEFFERSON-LEE-LOUISA-MUSCATINE-SCOTT-
     VAN BUREN.

IL...WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 10 AM CST
     THURSDAY FOR JO DAVIESS.

     WIND CHILL ADVISORY FROM 2 AM TO 10 AM CST THURSDAY FOR BUREAU-
     CARROLL-HANCOCK-HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-
     ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...WIND CHILL ADVISORY FROM 2 AM TO 10 AM CST THURSDAY FOR CLARK-
     SCOTLAND.

&&

SHEETS/NICHOLS
Hazardous weather outlook, Jan 23, 5:08 AM CST, 22 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
508 AM CST WED JAN 23 2008

ADDED A HIGHWAY NUMBER TO WIND CHILL DISCUSSION TONIGHT

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-241115-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
508 AM CST WED JAN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A CLIPPER SYSTEM WILL BRING SNOW TO MUCH OF THE OUTLOOK AREA TODAY
INTO EARLY THIS EVENING. SNOW ACCUMULATIONS WILL GENERALLY AVERAGE
AROUND AN INCH...WITH LOCALLY HIGHER ACCUMULATIONS AROUND 2 INCHES
POSSIBLE IN A FEW LOCATIONS BETWEEN HIGHWAY 20 AND HIGHWAY 34.
GUSTY NORTH TO NORTHWEST WINDS DEVELOPING THIS AFTERNOON AND
CONTINUING THROUGH THIS EVENING MAY CAUSE AREAS OF BLOWING AND
DRIFTING SNOW AND POOR VISIBILITIES. ARCTIC AIR WILL SURGE INTO
THE AREA ON THE BRISK NORTHWEST WINDS. TEMPERATURES FALLING INTO
THE SINGLE DIGITS TO TEENS BELOW ZERO...COMBINED WITH GUSTY
NORTHWEST WINDS...WILL CAUSE WIND CHILL READINGS TO FALL TO 20 TO
30 BELOW ZERO TONIGHT. AREAS NORTH OF HIGHWAY 34 ARE MOST AT RISK
FOR DANGEROUS WIND CHILL READINGS WHERE A WIND CHILL ADVISORY IS
IN EFFECT FROM MIDNIGHT TONIGHT THROUGH THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ARCTIC AIR WILL REMAIN IN PLACE THURSDAY...WITH DANGEROUSLY COLD WIND
CHILLS OF 20 TO 30 BELOW ZERO LINGERING IN THE MORNING NORTH OF
HIGHWAY 34. HIGH TEMPERATURES ON THURSDAY THROUGHOUT THE OUTLOOK AREA
WILL BE IN THE SINGLE DIGITS TO LOWER TEENS.

AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE MIDWEST THROUGH THE
WEEKEND.  A STORM SYSTEM WILL BRING A CHANCE OF SNOW FRIDAY AND
FRIDAY NIGHT.  ANOTHER STORM SYSTEM IS EXPECTED SUNDAY NIGHT INTO
MONDAY...BRINGING YET ANOTHER CHANCE OF RAIN OR SNOW.  IT IS TOO
EARLY TO DETERMINE THE EXACT TIMING...INTENSITY...OR IMPACT OF EITHER
OF THESE SYSTEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT SPOTTERS
ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE WITH SNOW
MEASUREMENTS TODAY.

DB

Nearby

Wind Chill Warnings in Iowa, 2008Wind Chill Warnings in Illinois, 2008Every wind chill warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.